MAUDE Adverse Event Report: COOK INC CHECK-FLO EXTRA LARGE INTRODUCER; DYB INTRODUCER, CATHETER

COOK INC CHECK-FLO EXTRA LARGE INTRODUCER; DYB INTRODUCER, CATHETER
Model Number G12830
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: ir manager.Pma/510(k) #: preamendment.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that the hemostatic valve of a check-flo extra large introducer was leaking with the "wire in place" during a branched thoracic endograft procedure.The leakage continued after a 12 french sheath was inserted.The left iliac conduit and left common iliac artery were reported to be the access site and target location for use of the sheath.The 12 french sheath was left in place for five minutes.It was also reported that "the sheath hub was not used to pull the device from the patient and the sheath and dilator were not withdrawn as a unit".No resistance was felt during the procedure.The patient was reported to have experienced "minimal blood loss" but has been reported to be "doing well".
 
Additional Manufacturer Narrative
Investigation / evaluation: the complaint facility (b)(6) informed cook on 06jan2020 of an incident involving a check-flo extra large introducer (xvcfw-20.0-35-40) from lot: 10033071.The device reportedly leaked during a branched thoracic endograft procedure on (b)(6) 2020.Communication with the user facility clarified that no additional means of intervention have been taken as a result of this event.The patient reportedly experienced no adverse effects as a result of this incident, and no additional harm was reported.A review of the complaint history, device history record (dhr), drawing, instructions for use (ifu), manufacturing instructions (mi), and quality control (qc), as well as a visual inspection and functional test of the returned device, was conducted during the investigation.One used check-flo extra large introducer was returned to cook for evaluation.Upon visual inspection of the full assembly, no damage to the silicone disc was noted.The check-flo assembly was dis-assembled to more closely examine the discs, revealing a tear on the top slit of the first disc.No further damage was noted to the top disc and no damage was noted to the remaining two discs.A functional leak test was performed by closing the sheath lumen using a hemostat and flushing the device using a syringe, which found that the device did not leak when the dilator was not inserted nor when the dilator was completely inserted.However, the device did leak when the dilator was just partially inserted.Based on the tear found on the top of the first disc, it is likely that the damage was caused by the dilator or the introduced device being inserted off-center into the check-flo assembly.Cook has concluded that the device was manufactured to specifications.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the design history file (dhf) showed that this device is both safe and effective for its intended use.A review of the dhrs for the reported complaint device lot: (10033071) and the related subassembly lots revealed three related non-conformances for "incorrect slit in the disc" and one related non-conformance for "tear in the valve disc" in which all four devices were scrapped prior to final qc and distribution.A database search revealed no other events associated with the reported device lot.As adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints have been received from the field, cook has concluded that there is no evidence that nonconforming product exists in house or in the field.Cook also reviewed product labeling.The product ifu, t_intro_rev2 ¿introducers,¿ provides the following information to the user related to the reported failure mode: ¿precautions: the maximum diameter of the instrument or catheter to be introduced should be determined to ensure its passage through the introducer.All instruments or catheters used with this product should move freely through the valve and sheath.Damage to the valve/introducer may result when the fit is tight.When inserting, manipulating or withdrawing a device through an introducer always maintain introducer position.Instructions for use: sheath introduction: 1.Upon removal from package, ensure the inner diameter (id) of the introducer is appropriate for the maximum diameter of the instrument or catheter to be introduced.How supplied: upon removal from package, inspect the product to ensure no damage has occurred.¿ based on the information provided, inspection of the returned product, and the results of the investigation, a definitive root cause for this event has been traced to unintended user error.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
CHECK-FLO EXTRA LARGE INTRODUCER
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9627159
Report Number1820334-2020-00199
Device Sequence Number354282
Product Code DYB
UDI-Device Identifier00827002128309
UDI-Public(01)00827002128309(17)220923(10)10033071
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/23/2022
Device Model NumberG12830
Device Catalogue NumberXVCFW-20.0-35-40
Device Lot Number10033071
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/21/2020
Initial Date Received by Manufacturer 01/06/2020
Supplement Date Received by Manufacturer09/08/2020
Initial Report FDA Received Date01/24/2020
Supplement Report FDA Received Date09/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age80 YR